MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, patient in this study experienced endocarditis with infection on (b)(6) 2022.Subsequently, this on-x valve was explanted on (b)(6) 2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found to be related to the complaint.On (b)(6) 2022, the patient underwent an aortic valve replacement with an onxaap-23 sn (b)(6).The provided medical records, after translation, give a post-operative diagnosis at the time of initial discharge of ¿endocarditis aortic about bentall mechanical, complicated with abscess¿, but no microbiology results or indication of source of infection was included.Then according to the adverse event case report form they were diagnosed with endocarditis on (b)(6) 2022 (68 days post-implant), and on (b)(6) 2022 (72 days post implant) underwent an explant surgery of the onxaap device.The explanted valve was not returned for examination, and the provided medical records with limited translation were the only records available for review.With the information provided, the source of the endocarditis is unknown.However, because all on x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.The instructions for use (ifu) for the on-x valve states that reoperation, including explantation, may result from a complication, in this case, endocarditis, a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of 0.3 %/patient-year for mechanical aortic heart valves [iso 5840-2:2021].Endocarditis is the root cause for the explantation of the aortic valve.Because all on-x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.Each individual hazard is mitigated and reduced as far as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu (instructions for use).No new risks were identified during the course of the review.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd., nw
kennesaw, GA 30144
7704193355
MDR Report Key16351226
Report Number1649833-2023-00005
Device Sequence Number6823991
Product Code LWQ
UDI-Device Identifier00851788001525
UDI-Public851788001525
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/01/2023
Device Model NumberONXAAP-23
Device Catalogue NumberONXAAP-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexUnknown